Kentucky, 2009

Hail and Damaging Winds in Kentucky, April 5, 2009

April 5, 2009 · NWS LMK · 14 events in 10 counties and zones

A cold front raced toward the Ohio Valley during the afternoon and evening hours of April 5th. Linear segments of storms developed and moved across the area ahead of this front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A cold front raced toward the Ohio Valley during the afternoon and evening hours of April 5th. Linear segments of storms developed and moved across the area ahead of this front. Mainly damaging winds resulted from these storms. However, some sub-severe hail was reported early in storm development as well as a severe hail report with an embedded supercell in the line of convection.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 5, 2:06 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 5, 2:06 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT SUN APR 5 2009

.SHORT TERM (TONIGHT AND MONDAY)...

...TORNADO WATCH FOR WEST CENTRAL KY AND SOUTH CENTRAL INDIANA
TILL 7PM EDT...6PM CDT...

SEVERE CONVECTION STILL LOOKS ON TRACK FOR LATE AFTERNOON AND
EVENING. 1830Z RADAR SHOWS GARDEN VARIETY T-STORMS ABOUT TO ENTER
OUR FAR NW FORECAST AREA (FA). HOWEVER...AS T-STORMS ADVANCE
EASTWARD...THEY ARE EXPECTED TO STRENGTHEN ESPECIALLY AS THE COLD
FRONT AND 80 TO 90 KT MID LEVEL JET DRAWS NEARER. THE MAIN THREATS
STILL LOOK TO BE DAMAGING WINDS AND LARGE HAIL...HOWEVER A FEW
TORNADOES CAN/T BE RULED OUT AS CONVECTION BECOMES MORE SURFACED
BASED THIS AFTERNOON. AN AXIS OF UPPER 50S/LOW 60S DEWPTS
ADVECTING INTO THE FA FROM WESTERN KY WILL HELP INCREASE THE MIXED
LAYER FURTHER TOWARD THE SFC. WILL CONTINUE SEVERE WORDING IN
ZONES.

THE COLD FRONT CURRENTLY STRETCHING SOUTH FROM THE LOW PRESSURE
CENTER OVER WEST CENTRAL IL DOWN TO AROUND HOUSTON TEXAS WILL MOVE
EAST CROSSING OUR AREA BETWEEN 22Z TO 4Z THIS EVENING. BEHIND THE
FRONT...T-STORMS WILL SUBSIDE. A QUICK DRY SLOT WILL GIVE US A
BREAK IN PRECIP AROUND MIDNIGHT AND THE WEE HOURS OF THE MORNING.
THEN AN UPPER TROUGH WILL SWING DOWN BEHIND THE UPPER CLOSED LOW
BRINGING IN LIGHT WRAP AROUND MOISTURE AND COLDER AIR. SCATTERED
RAIN SHOWERS SHOULD MAKE THEIR WAY BACK INTO THE AREA AROUND OR
BEFORE SUNRISE TOMORROW MORNING.

AS WINDS SHIFT TO THE WNW EARLY MONDAY...STRONG CAA WILL CHANGE
LOW LEVEL MOISTURE TO A RA/SN MIX BY LATE MORNING/EARLY AFTERNOON.
WITH LIGHT QPF AMOUNTS AND SUCH WARM GROUNDS...EXPECT LITTLE IF ANY
SNOW TO STICK TO THE GROUND MONDAY AFTERNOON. MONDAY WILL
DEFINITELY FEEL LIKE WINTER WITH SNOW FLAKES FLYING...TEMPS HOLDING
STEADY IN THE UPPER 30S/LOW 40S FOR HIGHS...AND COLD WINDS
GUSTING UP TO AROUND 30 TO 35 MPH.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

...WINTER MAKES A BRIEF RETURN...

MONDAY NIGHT DEEPENING LOW PRESSURE WILL BE CROSSING EASTERN NEW
YORK WHILE STRONG CANADIAN HIGH PRESSURE DIVES SOUTH THROUGH THE
GREAT PLAINS. WE WILL BE CAUGHT IN BETWEEN WITH STRONG COLD AIR
ADVECTION ON NORTHERLY FLOW. MOISTURE WILL CONTINUE TO WRAP AROUND
THE NORTHEAST LOW AND DUMP INTO THE OHIO AND TENNESSEE
VALLEYS...ESPECIALLY DURING THE EVENING HOURS. MODEL FORECAST
SOUNDINGS CONTINUE TO SUPPORT ALL SNOW AS THE PRECIPITATION TYPE
MONDAY NIGHT. IT STILL LOOKS LIKE UP TO AN INCH OF WET SNOW
ACCUMULATION WILL BE POSSIBLE IN GRASSY AREAS OF THE BLUE GRASS AND
THE HIGHER ELEVATIONS OF OUR EASTERN CWFA.

WNW WINDS MONDAY NIGHT OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS AS
LOW AS 20 DEGREES AS AIR TEMPERATURES DROP INTO THE UPPER 20S TO
AROUND 30. AFTER COORDINATING WITH SURROUNDING OFFICES WILL HOLD OFF
ON A FREEZE WATCH FOR NOW SINCE WE HAVE SEVERE WEATHER TO CONTEND
WITH FIRST THIS AFTERNOON AND EVENING. THE MID SHIFT TONIGHT CAN
TAKE ANOTHER LOOK AT THE POSSIBILITY OF A FREEZE WATCH FOR TUESDAY
MORNING.

THE LIGHT SNOW WILL GRADUALLY TAPER OFF LATE MONDAY NIGHT INTO
TUESDAY MORNING...AND BY TUESDAY AFTERNOON THERE SHOULDN/T BE MUCH
LEFT OTHER THAN STRAY FLURRIES OR SPRINKLES. IT WILL STILL BE A
CHILLY CLOUDY DAY WITH HIGH TEMPERATURES ONLY MAKING IT INTO THE
LOWER 40S.

TUESDAY NIGHT/WEDNESDAY MORNING WILL BRING THE COLDEST TEMPERATURES
OF THE WEEK. THE LOW AND MID LEVEL CLOUDS WILL SCOUR OUT AS THE
NORTHEASTERN STORM LIFTS WELL OFF INTO CANADA. CIRRUS WILL LIKELY
REMAIN...ESPECIALLY OVER THE EASTERN CWFA...BUT WITH LIGHT WINDS AND
A COOLER GROUND TEMPERATURE IT LOOKS LIKE JUST ABOUT EVERYBODY
SHOULD SEE MIDDLE TO UPPER 20S BY THE TIME THE SUN COMES UP
WEDNESDAY...POSSIBLY A BIT COOLER IN THE USUAL SHELTERED COLD SPOTS.

BY THURSDAY LOW PRESSURE WILL BE OVER THE OZARKS WITH A WARM FRONT
REACHING EASTWARD INTO THE OHIO RIVER VALLEY. BY AFTERNOON HIGH
PRESSURE OVER THE GULF OF MEXICO WILL HAVE MOVED FAR ENOUGH TO THE
EAST TO ALLOW MOISTURE TO RETURN NORTHWARD AND INTERACT WITH THE
FRONTAL ZONE...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS.
SHOWERS AND STORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY
EVENING AS LOW PRESSURE RIDES UP THE FRONT.

NEXT WEEKEND LOOKS QUITE PLEASANT AS HIGH PRESSURE OVER THE GREAT
LAKES BRINGS US PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES. THE
GFS DOES TRY TO BRING A STORM SYSTEM IN FROM THE WEST BY SUNDAY
AFTERNOON...WILL HAVE TO MONITOR THAT BUT WILL KEEP THINGS DRY FOR
NOW.

&&

.AVIATION (18Z TAFS)...

T-STORMS STILL ON TRACK TO IMPACT THE TAF SITES THIS AFTERNOON AND
EARLY EVENING AS A STRONG LOW PRESSURE TRACKS TO OUR N DRAGGING A
COLD FRONT ACROSS THE AREA.  T-STORMS HAVE ALREADY DEVELOPED OVER
SOUTHERN ILLINOIS/WESTERN KY THIS AFTERNOON AND EXPECT THESE TO MOVE
EAST OVER THE TERMINALS BETWEEN ABOUT 20Z AND 2Z.  SOME OF THESE
STORMS COULD BE SEVERE WITH HIGH WIND GUSTS AND HAIL THE MAIN
THREATS...MAYBE AN ISOLATED TORNADO.  WILL INCLUDE A TEMPO FOR HIGH
WINDS AND IFR/MVFR VSBYS IN TSRA FOR NOW. WILL AMEND WITH MORE
DETAILS AS T-STORMS GET CLOSER TO THE TERMINALS.

WINDS WILL BE GUSTY OUT OF THE S THIS AFTERNOON UP TO 20KTS.
TONIGHT BETWEEN 0Z TO 3Z...THE COLD FRONT WILL PASS SHIFTING WINDS
TO THE SWW...THEN EVENTUALLY MORE W BY SUNRISE.  WINDS WILL CONTINUE
TO GUST BETWEEN 20 TO 25KTS OVERNIGHT THROUGH EARLY TOMORROW
AFTERNOON.

ALTHOUGH T-STORMS WILL MOVE OUT OF THE AREA BY AROUND 0Z TO
3Z...THERE MAY BE SOME LINGERING SHOWERS.  A BRIEF BREAK IN PRECIP
WILL OCCUR AS THE DRY SLOT PASSES BETWEEN 6Z TO 12Z...HOWEVER MVFR
CIGS AND RA/SN SHOWERS WILL MOVE BACK INTO THE AREA BEFORE SUNRISE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY UNTIL 7PM EDT...6PM CDT.
IN...TORNADO WATCH FOR SOUTH CENTRAL INDIANA UNTIL 7PM EDT...6PM CDT.
&&

SHORT TERM...AML
LONG TERM....13
AVIATION.....AML
Hazardous weather outlook, Apr 5, 2:42 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT SUN APR 5 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
342 PM EDT SUN APR 5 2009 /242 PM CDT SUN APR 5 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD OVER THE AREA THIS
EVENING. SOME OF THESE STORMS MAY BE SEVERE. IN ADDITION TO
DANGEROUS LIGHTNING AND HEAVY RAINFALL...THE MAIN THREAT WITH
THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE
HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. THUNDERSTORM
ACTIVITY WILL BEGIN TO DIMINISH BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MUCH COLDER AIR WILL MOVE INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA
FOR THE FIRST HALF OF THE WORK WEEK. THE PRIMARY CONCERN OF THIS
COLD SPELL IS FOR TENDER VEGETATION AND ANY YOUNG LIVESTOCK EXPOSED
TO THE ELEMENTS. LOW TEMPERATURES TUESDAY AND WEDNESDAY MORNINGS
WILL DROP BELOW FREEZING IN MOST IF NOT ALL LOCATIONS...AND MAY FALL
AS FAR AS THE MID 20S IN SOME LOW-LYING AREAS WEDNESDAY MORNING.

WHILE SOME LIGHT SNOW IS EXPECTED TO FALL OVER THE AREA FROM MONDAY
INTO TUESDAY...LITTLE ACCUMULATION IS EXPECTED DUE TO RELATIVELY
WARM GROUND TEMPERATURES. UP TO AN INCH WILL BE POSSIBLE IN THE BLUE
GRASS AND ON THE HIGHER ELEVATIONS OF EASTERN CENTRAL
KENTUCKY...PRIMARILY MONDAY NIGHT IN GRASSY AREAS.

A CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...STRONG WINDS...AND ANY
FUNNEL CLOUDS OR TORNADOES THIS EVENING.

AML/13

In the hours before

Special weather statement, Apr 5, 4:26 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT SUN APR 5 2009

INZ083-084-089-090-KYZ023>025-052200-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-HARRISON-MEADE-PERRY-
526 PM EDT SUN APR 5 2009

...A STRONG LINE OF STORMS WILL MOVE TOWARDS
CRAWFORD...HARRISON...AND NORTHERN MEADE COUNTIES....

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST
OF SANTA CLAUS 10 MILES SOUTHEAST OF HAWESVILLE...OR ALONG A LINE
EXTENDING FROM 30 MILES NORTHEAST OF ROCKPORT TO 23 MILES EAST OF
ROCKPORT...AND MOVING EAST AT 45 MPH.

FREQUENT DEADLY LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR HARDINSBURG BY 430 PM CDT.
  5 MILES SOUTH OF ENGLISH BY 535 PM EDT.
  NEAR BRANDENBURG BY 545 PM EDT.
  NEAR CORYDON BY 550 PM EDT.

JSD
Special weather statement, Apr 5, 4:56 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
556 PM EDT SUN APR 5 2009

KYZ024-026>028-061>063-070>073-052245-
ALLEN-BRECKINRIDGE-BUTLER-EDMONSON-GRAYSON-HARDIN-HART-LOGAN-OHIO-
SIMPSON-WARREN-
456 PM CDT SUN APR 5 2009

...LINE OF THUNDERSTORMS MOVING ACROSS CENTRAL KENTUCKY...

A LINE OF THUNDERSTORMS WILL MOVE QUICKLY THROUGH CENTRAL KENTUCKY
OVER THE NEXT COUPLE OF HOURS. IN ADDITION TO DANGEROUS
LIGHTNING...THESE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS IN
EXCESS OF 45 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Apr 5, 5:00 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT SUN APR 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             CORYDON                 38.21N  86.13W
04/05/2009  E0.88 INCH       HARRISON           IN   TRAINED SPOTTER

            JUST SOUTH OF INTERSTATE 64.

&&

EVENT NUMBER LMK0900338

MRC
Special weather statement, Apr 5, 5:16 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT SUN APR 5 2009

INZ076-083-084-089-052300-
CRAWFORD-DUBOIS-ORANGE-PERRY-
616 PM EDT SUN APR 5 2009

...STRONG STORMS TO AFFECT CRAWFORD...DUBOIS...ORANGE...AND PERRY
COUNTIES...

AT 612 PM EDT/512 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF JASPER TO ROCKPORT...AND MOVING EAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CANNELTON BY 545 PM CDT.
  NEAR PAOLI BY 700 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 92.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AML

The radar

The Louisville radar (KLVX), 33 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
April 5, 5:16 PM EST
Where
Jefferson County, 2.97 mi NNW of St Dennis
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.260, -85.840

Trees and power lines were downed in the Portland area.

Thunderstorm Wind, Warren

When
April 5, 5:45 PM CST
Where
Warren County, 0.88 mi SW of Bowling Green
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.970, -86.440

Several large limbs were snapped by winds estimated at 60 mph.

Thunderstorm Wind, Edmonson

When
April 5, 5:55 PM CST
Where
Edmonson County, 0.69 mi N of Cedar Spg
Measured
51 kt (59 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
37.130, -86.150

Several large limbs were snapped by winds estimated between 55 and 60 mph.

Thunderstorm Wind, Green

When
April 5, 6:33 PM CST
Where
Green County, 2.14 mi NNW of Donansburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.260, -85.640

A tree was downed across Highway 88.

Thunderstorm Wind, Fayette

When
April 5, 7:43 PM EST
Where
Fayette County, 2.28 mi ESE of Lexington
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.040, -84.460

Several large tree limbs were downed by winds estimated at 60 mph.

Hail, Adair

When
April 5, 6:44 PM CST
Where
Adair County, 0.88 mi SE of Pickett
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.110, -85.460

Thunderstorm Wind, Adair

When
April 5, 6:50 PM CST
Where
Adair County, 2.82 mi SSE of Cane Vly
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
37.140, -85.310

The wind gust was measured by the Kentucky Mesonet site three miles north of Columbia.

Thunderstorm Wind, Monroe

When
April 5, 7:05 PM CST
Where
Monroe County, 0.55 mi W of Tompkinsville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.700, -85.690

Trees were downed near Tompkinsville.

Thunderstorm Wind, Casey

When
April 5, 8:10 PM EST
Where
Casey County, 1.1 mi E of Liberty
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.320, -84.930

A building in Liberty had partial roof damage. Trees and power poles were downed elsewhere across the county. An eSpotter reported an estimated wind gusts of 70 mph.

Thunderstorm Wind, Casey

When
April 5, 8:10 PM EST
Where
Casey County, 0.55 mi W of Phil
Measured
61 kt (70 mph) estimated gust
Reported by
County Official
Coordinates
37.220, -84.980

A porch was reportedly blown off of a house.

Thunderstorm Wind, Clark

When
April 5, 8:20 PM EST
Where
Clark County, 1.49 mi NNW of Winchester
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.000, -84.190

A tree was downed across College Street.

Thunderstorm Wind, Clark

When
April 5, 8:20 PM EST
Where
Clark County, 1.29 mi ESE of Trapp
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.870, -84.030

A tree was downed and blocking Highway 89.

Thunderstorm Wind, Lincoln

When
April 5, 8:25 PM EST
Where
Lincoln County, 3.02 mi NE of Waynesburg
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.360, -84.640

A few small trees were downed.

Thunderstorm Wind, Lincoln

When
April 5, 8:25 PM EST
Where
Lincoln County, 1.1 mi E of Ottenheim
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.420, -84.580

A barn was destroyed on state highway 618.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162067, 162071, 162064, 162066, 162065, 162055, 162056, 162070, 162058, 162060, 162061, 162063, 162068, 162069.